Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 276, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 19, 2019, 6:09 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 6:09 PM CDT (23:09 UTC)
- Expired
- Sep 19, 2019, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS53 KLBF 192309
SVRLBF
NEC063-111-200000-
/O.NEW.KLBF.SV.W.0276.190919T2309Z-190920T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
609 PM CDT Thu Sep 19 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 700 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located near Curtis,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Hansen Memorial Reserve
State Wildlife Management Area, Orafino and Dancing Leaf Earth
Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4045 10061 4090 10064 4088 10023 4070 10022
4070 10014 4042 10020
TIME...MOT...LOC 2309Z 184DEG 19KT 4056 10050
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/CLB1 follow-up statement
463
WWUS53 KLBF 192337
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
637 PM CDT Thu Sep 19 2019
NEC063-111-200000-
/O.CON.KLBF.SV.W.0276.000000T0000Z-190920T0000Z/
Frontier NE-Lincoln NE-
637 PM CDT Thu Sep 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 637 PM CDT, a severe thunderstorm was located near Moorefield, or
near Curtis, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Hansen Memorial Reserve
State Wildlife Management Area, Orafino and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4045 10061 4090 10064 4088 10023 4070 10022
4070 10014 4042 10020
TIME...MOT...LOC 2337Z 184DEG 19KT 4071 10049
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/CLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:50 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 19, 2:50 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 250 PM CDT Thu Sep 19 2019 .SHORT TERM...(This evening through Friday night) Issued at 250 PM CDT Thu Sep 19 2019 Forecast concern for tonight will be the potential for locally heavy rainfall across portions of southwest Nebraska. Strong warm air advection occurring at the surface across western and central Kansas this afternoon, where south winds are gusting to 20kt and temperatures near 93 degrees. Latest CAMs models indicate a few clusters of thunderstorms developing in western Kansas late this afternoon and early evening. A few models, including the NAM Nest and NMM show develoment northward into southwest Nebraska this evening. the latest HRRR and RAP models are also generating convective QPFs. Still, given the model differences, and some models indicating dry this evening, confidence is below average on the location. However, anomalously high atmospheric moisture will be available, where any thunderstorms which do develop will be capable of producing rainfall rates above an inch per hour. WPC has a marginal risk for excessive rainfall across southwest Nebraska tonight. In addition, SPC has a Marginal Risk for severe storms this evening across southwest Nebraska, with large hail and damaging winds possible. A few lingering showers and thunderstorms will be possible into the overnight hours. Lows tonight will remain quite mild for this time of the year with lows ranging from the lower 60s across the west to the upper 60s across the northeast. On Friday into Friday night, the main concern will be the threat for isolated/scattered strong to severe thunderstorms late Friday afternoon into Friday night. An upper level trough will begin to lift northeast into the Northern and Central Plains on Friday. Models agree on scattered showers and thunderstorms during the day to move northward well ahead of the approaching cold front. A few of the thunderstorms could be strong to briefly severe. While brief heavy rainfall is possible during the day, the potential for any flooding is low. Going into Friday evening, the cold front will be the main forcing for showers and thunderstorms. SPC currently has a Slight Risk north of a line from Oshkosh through Thedford and Butte, while a Marginal Risk covers the rest of the CWA. Damaging winds, large hail and heavy rainfall will be the primary threats for Friday with the greatest risk being across the northeast Panhandle and northwest Nebraska. As the storms progress eastward through the area, we will also see a threat for heavy rainfall. WPC has a Slight Risk for excessive rainfall across extreme north central Nebraska with a Marginal Risk extending south to a line from Oshkosh through O'Neill. for these areas, total rainfall amounts exceeding 0.5 inches are expected, with as much as 1-2 inches across portions of north central Nebraska possible. The cold front and associated system will progress east fairly quickly and should limit how much rainfall occurs. But, given how saturated the area already is, localized flooding or flash flooding will be possible. .LONG TERM...(Saturday through Thursday) Issued at 250 PM CDT Thu Sep 19 2019 Dry with cooler temperatures behind the front on Saturday with a mostly sunny sky. Highs from the upper 60s to low 70s northwest Sandhills, to the upper 70s southeast. A breezy northwest wind through the day. The dry conditions will be short lived for portions of southwest Nebraska as precipitation chances increase once again Saturday night. This will be aided by a strong upper jet developing across western Kansas into eastern Nebraska as the base of the upper trough swings through the region. Sunday through Monday will remain dry across the area as upper level ridging develops. Highs warm to around 80 Monday. An upper trough will cross the Central Rockies on Monday, and the Northern and Central Plains Monday night into Tuesday pushing a cold front through the region. Only a 20 to 30 percent chance across southwest into central Nebraska. A closed upper low over Hudson Bay Canada will bring upper level troughing into the Great Lakes Wednesday night into Thursday. This will bring seasonable highs from the upper 60s to mid 70s and a drier airmass to the region. Lows in the mid 40s to low 50s by Wednesday night. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1242 PM CDT Thu Sep 19 2019 Isolated showers and thunderstorms are possible across southwest Nebraska, however left the mention of them out of the TAF as confidence is low that any will affect KLBF airports. The main concern this forecast period is with LLWS conditions tonight, around 1500ft with wind speeds of 40 to 50 kts possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Sep 19, 3:00 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 300 PM CDT Thu Sep 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-202000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 300 PM CDT Thu Sep 19 2019 /200 PM MDT Thu Sep 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated strong to severe thunderstorms are possible starting late this afternoon into this evening across southwest Nebraska. Isolated thunderstorms will then be possible across the Sandhills and north central Nebraska late this evening and early tonight as storms move northeast over time. Isolated severe storms will be capable of large hail and damaging winds. Localized heavy rain is possible across portions of southwest Nebraska with slow moving storms. However, widespread heavy rain is not likely. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated to scattered severe thunderstorms are possible Friday afternoon and Friday night across portions of the Sandhills and north central Nebraska. The greatest risk for severe storms is northwest of a line from Butte to Thedford to Tryon. Severe storms will be capable of large hail and damaging winds. Heavy rain is also possible, mainly across parts of the Sandhills and north central Nebraska, especially along the Nebraska/South Dakota border. Thunderstorms are possible Saturday night, and again Monday night and Tuesday. The severe threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not expected through tonight, any hail, wind, or rainfall reports are appreciated. Spotter Activation may be needed Friday. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 19, 5:02 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
502 PM CDT Thu Sep 19 2019
NEZ071-192245-
Frontier NE-
502 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER COUNTY UNTIL 545
PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medicine Creek Reservoir State Recreation Area, or 21 miles southeast
of Curtis, moving north at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4070 10039 4070 9998 4044 9998 4043 10009
4035 10010 4035 10039
TIME...MOT...LOC 2201Z 183DEG 23KT 4040 10025
Jurgensen/CLBLocal storm report, Sep 19, 5:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST STOCKVILLE 40.53N 100.38W
09/19/2019 E60 MPH FRONTIER NE PUBLIC
ESTIMATED WIND GUST AT THIS LOCATION ALONG WITH PEA SIZED
HAIL.
&&
CBUTTLERLocal storm report, Sep 19, 5:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 ESE STOCKVILLE 40.51N 100.30W
09/19/2019 E1.75 INCH FRONTIER NE PUBLIC
&&
CBUTTLERSpecial weather statement, Sep 19, 5:55 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
555 PM CDT Thu Sep 19 2019
NEZ059-071-192345-
Frontier NE-Lincoln NE-
555 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Eustis, or 17 miles east of Curtis, moving north at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vroman.
This includes Interstate 80 in Nebraska between mile markers 205 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 10032 4102 10028 4102 10023 4070 10022
4070 10005 4061 10008
TIME...MOT...LOC 2255Z 188DEG 26KT 4071 10019
Jurgensen/CLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:13 AM CDT | Special Weather Statement | LBF | Wheeler | 47 min |
| Sep 19, 3:41 AM CDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Sep 19, 5:02 PM CDT | Special Weather Statement | LBF | Frontier | 43 min |
| Sep 19, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Sep 19, 5:55 PM CDT | Special Weather Statement | LBF | Dawson | 50 min |
| Sep 19, 6:35 PM CDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Sep 19, 6:41 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 49 min |
| Sep 19, 6:48 PM CDT | Special Weather Statement | LBF | Hayes | 42 min |
| Sep 19, 6:54 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.